MAUDE Adverse Event Report: AMO Manufacturing USA, LLC CATALYS SYSTEM; Ophthalmic Femtosecond Laser

AMO Manufacturing USA, LLC CATALYS SYSTEM; Ophthalmic Femtosecond Laser
Model Number CATALYS-U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Prolapse (2475)
Date of Event 07/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on the last patient, in the operating room once the cataract was completely removed, the intraocular lens (iol) was in place, and surgeon was performing the final irrigation and aspiration (i/a) clean up when the patient violently moved which led to iris prolapse and the need for miostat and sutures to close the wound on the left eye.The surgeon confirmed that the incident was not related to the laser procedure but reported it in accordance with protocol.Postoperative assessment of the patient is ongoing, and the surgeon is determining the next steps.No additional information was provided.
 
Additional Manufacturer Narrative
Section a4 and a5: unknown/ not provided.Section d6a: if implanted, give date: not applicable, as the device is not an implantable.Section d6b: if explanted, give date: not applicable, as the device is not an implantable.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.Note: this report was impacted by emdr scheduled maintenance occurring july 22-27, 2026.

Brand Name
CATALYS SYSTEM
Common Device Name
Ophthalmic Femtosecond Laser
Manufacturer (Section D)
AMO Manufacturing USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50027545
Report Number3012236936-2026-000223
Device Sequence Number16089842
Product Code OOE
UDI-Device Identifier05050474609792
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K113479
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCATALYS-U
Device Catalogue NumberCATALYS-U
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite